MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT® ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT® ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965404110
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Same case as mdr id#: 2134265-2018-02331.It was reported that catheter removal difficulties were encountered.The target lesion was located in the left iliac vein.A 18x60mm wallstent® endoprosthesis stent was implanted for treatment.However, the stent was noted to be shortened and had to place additional 18x40 wallstent® endoprosthesis stent.The stent was successfully deployed; however, upon removal of the delivery system, resistance was encountered.The delivery system hung up on the sheath at the distal marker.The device was advanced further into the inferior vena cava and back through the sheath.During this time, the delivery system became stuck at the proximal marker.Eventually, the sheath and the delivery system was removed as a unit and the procedure was completed.No patient complications were reported and the patient was not negatively affected.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a visual and tactile examination identified that the shaft of the device was severely kinked at two locations which is consistent with the physician applying excessive force to the delivery system.No other issues were identified with the delivery device which could potentially have contributed to the complaint incident.A visual and microscopic examination identified that the stent holder had been pulled over the tip of the device.This type of damage is consistent with the device encountering resistance when the physician attempted to remove the device from the patient.No damage was noted to the stent cups that could have contributed to the complaint incident.The stent was not returned for analysis as it was reported to have implanted in the patient.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is user / use error as there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer or expected by the user.Indications for use/intended use state: the wallstent endoprosthesis and wallstent endoprosthesis tracheobronchial are intended for use in the treatment of tracheobronchial strictures produced by malignant neoplasms.(b)(4).
 
Event or Problem Description
Same case as mdr id#: 2134265-2018-02331.It was reported that catheter removal difficulties were encountered.The target lesion was located in the left iliac vein.A 18x60mm wallstent endoprosthesis stent was implanted for treatment.However, the stent was noted to be shortened and had to place additional 18x40 wallstent endoprosthesis stent.The stent was successfully deployed; however, upon removal of the delivery system, resistance was encountered.The delivery system hung up on the sheath at the distal marker.The device was advanced further into the inferior vena cava and back through the sheath.During this time, the delivery system became stuck at the proximal marker.Eventually, the sheath and the delivery system was removed as a unit and the procedure was completed.No patient complications were reported and the patient was not negatively affected.

Brand Name
WALLSTENT® ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7385158
Report Number2134265-2018-02312
Device Sequence Number16417143
Product Code FGE
UDI-Device Identifier08714729204060
UDI-Public08714729204060
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K993232
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2019
Device Model NumberH965404110
Device Catalogue Number40411
Device Lot Number0021201998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2018
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1